Alert archive / Nebraska / Tornado Warnings in 2005
Tornado Warning 46, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 11, 2005, 6:19 PM CDT for Dawson County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 6:19 PM CDT (23:19 UTC)
- Expired
- May 11, 2005, 7:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 112319 TORGID NEC047-120015- /O.NEW.KGID.TO.W.0046.050511T2319Z-050512T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 619 PM CDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 715 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 7 MILES SOUTHEAST OF LEXINGTON...MOVING NORTH AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... OVERTON... LEXINGTON... SUMNER... PEOPLE IN DAWSON COUNTY SHOULD TAKE SHELTER IMMEDIATELY IN A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 4070 9982 4068 9942 4104 9941 4105 9986 $$ NNNN
2 follow-up statements
000 WWUS53 KGID 112339 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 638 PM CDT WED MAY 11 2005 NEC047-120015- /O.CON.KGID.TO.W.0046.000000T0000Z-050512T0015Z/ DAWSON NE- 638 PM CDT WED MAY 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 715 PM CDT FOR DAWSON COUNTY... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OVERTON...OR ABOUT 9 MILES EAST OF LEXINGTON...MOVING NORTH AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... OVERTON... LEXINGTON... SUMNER... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THIS STORM PRODUCED QUARTER SIZE HAIL 1 SOUTH OF OVERTON. LAT...LON 4070 9982 4068 9942 4104 9941 4105 9986 $$ JCB
000 WWUS53 KGID 112349 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 648 PM CDT WED MAY 11 2005 NEC047-120015- /O.CON.KGID.TO.W.0046.000000T0000Z-050512T0015Z/ DAWSON NE- 648 PM CDT WED MAY 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 715 PM CDT FOR DAWSON COUNTY... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OVERTON...OR ABOUT 13 MILES EAST OF LEXINGTON...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... ALONG THE OVERTON TO SUMNER ROAD... SUMNER... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 4070 9982 4068 9942 4104 9941 4105 9986 $$ JCB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 11, 2:10 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 11, 2:10 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE ...COR LONG TERM DAYS... 210 PM CDT WED MAY 11 2005 .SHORT TERM...PARAMETERS COMING TOGETHER FOR WELL ADVERTISED SEVERE WEATHER EVENING. CONVECTION TO OUR EAST SENDING OUTFLOW TO THE WEST...SURFACE FRONT OVER THE CENTRAL CWFA... AND INCREASING CONVERGENCE SETTING UP OVER NORTH CENTRAL KANSAS IN MODERATE TO VERY UNSTABLE AIRMASS. UPPER SUPPORT TO THE WEST ALREADY KICKING ELEVATED THUNDERSTORMS IN FAR SOUTHWEST NEBRASKA. ANTICIPATE RAPIDLY INCREASING COVERAGE BY LATE AFTERNOON FROM SOUTH TO NORTH...AND THUNDERSTORM NEAR THE BOUNDARY INTERSECTIONS COULD BE TORNADIC. THIS SEEMS TO FAVOR THE SOUTHERN TWO TIER OF NEBRASKA COUNTIES...AND NORTH CENTRAL KANSAS. SEVERE WEATHER EXPECTED WELL INTO THE EVENING...BEFORE SYSTEM ROLLS EAST WITH POTENTIAL FOR SOME HEAVY RAIN. WITH THE EXCEPTION OF A COUPLE OF SPOTS...MOST OF THE CWFA HAS BEEN DRY IN RECENT WEEKS AND COULD TAKE SOME SUBSTANTIAL RAIN. WILL LET SHORT FUSE SITUATION DICTATE HYDROLOGIC ASPECTS AT THIS TIME. LOOKING INTO THURSDAY...EXPECT ONGOING CONVECTION TO BE WORKING ACROSS MOST OF THE EASTERN CWFA IN THE MORNING...AND INCREASED POPS JUST A BIT. QUESTION IS WEATHER ANY CLEARING RESULTS...AND WHILE SOME MAY BRIEFLY OCCUR IN SUBSIDENT WAKE...LIKELY TO REFILL WITH STRATOCU. TEMPERATURES WILL BE MUCH COOLER SOUTHEAST CWFA AS FRONT SHOULD GET SHOVED SOUTHEAST OF THE CWFA. EXPECT MAIN CONVECTION ACTIVITY THURSDAY EVENING TO BE JUST SOUTHEAST OF THE CWFA. LEFT SMALL POPS NEAR FRONT JUST IN CASE. .LONG TERM...00Z FRIDAY THROUGH WEDNESDAY...ANOTHER IN A SERIES OF SHORT WAVES MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY...AND THE MAIN UPPER LEVEL TROUGH MOVES THROUGH LATE FRIDAY. THIS WILL CONTINUE A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE AREA INTO FRIDAY. THE SURFACE FRONT ASSOCIATED WITH THIS SYSTEM HANGS UP JUST TO THE SOUTH OF THE FORECAST AREA. IF THIS WERE TO HANG UP FURTHER NORTH...THEN THERE WOULD BE A GREATER CHANCE OF PRECIPITATION. THE GFS IS FURTHER NORTH WITH THIS SYSTEM THAN THE NAM. AN UPPER RIDGE TRIES TO BUILD INTO THE REGION WITH A SURFACE HIGH PRESSURE. THIS SHOULD HELP TO CLEAR THE SKIES OUT AND BRING AN END TO THE PRECIPITATION. DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AND EVEN INTO EARLY NEXT WEEK. ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE REGION LATE MONDAY. THE SURFACE LOW IS SLOW TO MOVE INTO THE FORECAST AREA. KEPT SOME LOW POPS IN FOR TUESDAY AND TUESDAY NIGHT AS THE LOW SLOWLY MOVES ACROSS THE FORECAST AREA. THE LOW WEAKENS ON WEDNESDAY THEN STRENGTHENS AGAIN LATE THURSDAY. WILL KEEP WEDNESDAY AND THURSDAY DRY UNTIL THE LOCATION OF THE SURFACE FRONT IS A LITTLE MORE DEFINITE ON THURSDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && MORITZ/WESELY/JCB
Hazardous weather outlook, May 11, 12:00 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1200 PM CDT WED MAY 11 2005 KSZ005>007-017>019-121200- JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH- 1200 PM CDT WED MAY 11 2005 ...OUTBREAK OF SEVERE WEATHER EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 1 AND 4 PM THIS AFTERNOON. ANY THUNDERSTORM WHICH DOES DEVELOP WILL QUICKLY BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL... DAMAGING WINDS...AND TORNADOES. A COUPLE OF STRONG...LONGER TRACK TORNADOES ARE POSSIBLE...ESPECIALLY THROUGH THE EARLY EVENING HOURS. IN GENERAL...THE STORMS SHOULD MOVE TO THE NORTHEAST IN DIRECTION. THE THUNDERSTORMS MAY CONTINUE INTO THE OVERNIGHT HOURS...WITH SOME LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY FRIDAY...HOWEVER WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS AND EMERGENCY MANAGEMENT SHOULD BE READY FOR RAPID DEPLOYMENT AT ANY TIME. NEZ039>041-046>049-060>064-072>077-082>087-121200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS- POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK- 1200 PM CDT WED MAY 11 2005 ...MODERATE RISK FOR SOUTHERN NEBRASKA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 4 PM THIS AFTERNOON... ESPECIALLY ACROSS AREAS SOUTH OF INTERSTATE 80. THESE STORMS WILL MOVE NORTHEAST. CONDITIONS ARE FAVORABLE FOR ANY THUNDERSTORM LATE THIS AFTERNOON AND EVENING TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE POSSIBLE THROUGH THE EARLY EVENING...ESPECIALLY SOUTH OF A YORK...TO HASTINGS TO ALMA LINE. TO THE NORTH...THE HAIL AND WIND THREAT IS MOST PROMINENT. THE THUNDERSTORMS WILL CONTINUE OVERNIGHT...WITH HEAVY RAIN IN EXCESS OF 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY FRIDAY...HOWEVER WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING... ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. SPOTTER GROUPS AND EMERGENCY MANAGEMENT SHOULD READY FOR RAPID DEPLOYMENT AT ANY TIME THE REST OF TODAY. NOAA/NWS/MORITZ/WESELY/BERG
In the hours before
Local storm report, May 11, 6:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
601 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL HASTINGS 40.59N 98.39W
05/11/2005 2.75 INCH ADAMS NE EMERGENCY MNGR
NUMEROUS VEHICLES REPORTED DAMAGED ON THE EAST SIDE OF
HASTINGS. WIDESPREAD STREET FLOODING REPORTED THROUGHOUT
HASTINGS.
0553 PM HAIL 1 N SUTTON 40.62N 97.86W
05/11/2005 1.00 INCH CLAY NE TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
0557 PM FUNNEL CLOUD 5 E HASTINGS 40.59N 98.29W
05/11/2005 ADAMS NE EMERGENCY MNGR
NEAR THE ARMY NATIONAL GUARD TRAINING FACILITIES.
0600 PM FLOOD HASTINGS 40.59N 98.39W
05/11/2005 ADAMS NE EMERGENCY MNGR
FLOODING ON ST. JOSEPH STREET NEAR MARY LANNING MEMORIAL
HOSPITAL. 12TH STREET NEAR THE MALL...STREET FLOODING
REPORTED. OAKRIDGE BY ADAMS CENTRAL HIGH SCHOOL...WATER
OVER ROAD.
&&
LEWISLocal storm report, May 11, 6:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 S MINDEN 40.41N 98.95W
05/11/2005 0.25 INCH KEARNEY NE LAW ENFORCEMENT
PEA SIZED HAIL AND MODERATE RAIN
0327 PM HAIL HILDRETH 40.34N 99.05W
05/11/2005 0.25 INCH FRANKLIN NE PUBLIC
PEA SIZED HAIL...LARGE RAIN DROPS
0340 PM HAIL 1 E NORMAN 40.48N 98.77W
05/11/2005 0.75 INCH KEARNEY NE LAW ENFORCEMENT
VISIBILITY NEAR ZERO MILES IN HEAVY RAIN.
0343 PM HAIL 11 N RED CLOUD 40.25N 98.52W
05/11/2005 1.00 INCH WEBSTER NE LAW ENFORCEMENT
WEBSTER COUNTY SHERIFF REPORTED QUARTER SIZED HAIL.
0348 PM HAIL 11 N RED CLOUD 40.25N 98.52W
05/11/2005 1.00 INCH WEBSTER NE LAW ENFORCEMENT
HEAVY RAINFALL AND HAIL IN A FOUR MILE STRETCH OF HIGHWAY
281.
0348 PM HAIL 3 SW MINDEN 40.47N 98.99W
05/11/2005 1.00 INCH KEARNEY NE LAW ENFORCEMENT
0409 PM HAIL 2 S ROSELAND 40.44N 98.56W
05/11/2005 0.88 INCH ADAMS NE LAW ENFORCEMENT
0410 PM HAIL 3 W STAMFORD 40.13N 99.65W
05/11/2005 0.75 INCH FURNAS NE LAW ENFORCEMENT
HAIL REPORTED AT SOUTHERN VALLEY HIGH SCHOOL
0414 PM FUNNEL CLOUD 2 S AYR 40.41N 98.44W
05/11/2005 ADAMS NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ROTATION AND POSSIBLE FUNNEL
CLOUD BETWEEN BLUE HILL AND AYR.
0420 PM FUNNEL CLOUD 1 E MINDEN 40.50N 98.93W
05/11/2005 KEARNEY NE AMATEUR RADIO
APPEARS TO BE MULTIPLE FUNNELS...MOVING WEST TO
NORTHWEST.
0423 PM HAIL 1 E AYR 40.44N 98.42W
05/11/2005 0.88 INCH ADAMS NE LAW ENFORCEMENT
0426 PM HAIL 3 SW HASTINGS 40.56N 98.43W
05/11/2005 0.88 INCH ADAMS NE PUBLIC
WEATHER SERVICE FAMILY REPORTED NICKEL SIZED HAIL. PEA
SIZED HAIL COVERING GROUND
0431 PM TSTM WND GST 1 SE MINDEN 40.49N 98.94W
05/11/2005 65 MPH KEARNEY NE LAW ENFORCEMENT
NO DAMAGE REPORTED...WINDS ESTIMATED.
0431 PM HAIL 2 SW HASTINGS 40.57N 98.42W
05/11/2005 0.75 INCH ADAMS NE LAW ENFORCEMENT
0440 PM HAIL 5 N MINDEN 40.57N 98.95W
05/11/2005 1.00 INCH KEARNEY NE LAW ENFORCEMENT
ZERO MILES VISIBILITY IN HEAVY RAIN.
0440 PM HAIL HASTINGS 40.59N 98.39W
05/11/2005 1.00 INCH ADAMS NE TRAINED SPOTTER
EAST WIND...HEAVY RAIN. WIND HAS INTENSIFIED.
0440 PM HAIL 1 S HASTINGS 40.57N 98.39W
05/11/2005 1.50 INCH ADAMS NE EMERGENCY MNGR
DARK CLOUDS AND OCCASIONAL APPARENT FUNNELS.
0443 PM HAIL HASTINGS 40.59N 98.39W
05/11/2005 0.25 INCH ADAMS NE NWS EMPLOYEE
0443 PM HAIL 3 SW HASTINGS 40.56N 98.43W
05/11/2005 1.00 INCH ADAMS NE PUBLIC
IN IDLEWILD SUBDIVISION
0443 PM TSTM WND GST 2 E MINDEN 40.50N 98.91W
05/11/2005 55 MPH KEARNEY NE AMATEUR RADIO
PEA SIZED HAIL AND HEAVY RAIN.
0452 PM HAIL 3 S HASTINGS 40.55N 98.39W
05/11/2005 1.75 INCH ADAMS NE EMERGENCY MNGR
HAIL IS FLAT AND PLATE LIKE.
0453 PM HAIL 1 W GIBBON 40.75N 98.86W
05/11/2005 0.75 INCH BUFFALO NE LAW ENFORCEMENT
HIGHWAY 30 AND GIBBON ROAD.
0503 PM HAIL GOTHENBURG 40.93N 100.16W
05/11/2005 1.00 INCH DAWSON NE EMERGENCY MNGR
0508 PM HAIL GIBBON 40.75N 98.84W
05/11/2005 0.75 INCH BUFFALO NE LAW ENFORCEMENT
GIBBON EXIT AT INTERSTATE 80. ESTIMATED WINDS BETWEEN 35
AND 45 MPH.
0510 PM HAIL 8 S ELWOOD 40.47N 99.86W
05/11/2005 0.88 INCH GOSPER NE AMATEUR RADIO
0510 PM HAIL 8 S HASTINGS 40.47N 98.39W
05/11/2005 2.75 INCH ADAMS NE LAW ENFORCEMENT
GOLF BALL TO BASEBALL SIZE HAIL
0519 PM HAIL 8 S HASTINGS 40.47N 98.39W
05/11/2005 2.75 INCH ADAMS NE EMERGENCY MNGR
0519 PM HAIL 5 W ELWOOD 40.59N 99.96W
05/11/2005 1.00 INCH GOSPER NE LAW ENFORCEMENT
0520 PM HAIL 4 N HASTINGS 40.65N 98.39W
05/11/2005 0.50 INCH ADAMS NE NWS EMPLOYEE
CORRECTED TYPE OF EVENT TO HAIL
0523 PM HAIL 3 NW KENESAW 40.65N 98.70W
05/11/2005 1.50 INCH ADAMS NE TRAINED SPOTTER
0525 PM HAIL 4 N HASTINGS 40.65N 98.39W
05/11/2005 1.00 INCH ADAMS NE NWS EMPLOYEE
AT THE OFFICE
0527 PM HAIL 4 N HASTINGS 40.65N 98.39W
05/11/2005 2.50 INCH ADAMS NE NWS EMPLOYEE
AT THE NWS OFFICE
0529 PM HAIL 6 S HASTINGS 40.50N 98.39W
05/11/2005 2.75 INCH ADAMS NE NWS EMPLOYEE
HAIL COVERING GROUND TO 4 INCH DEPTH. HIGHWAY 281
IMPASSABLE.
0530 PM TSTM WND GST 8 S ELWOOD 40.47N 99.86W
05/11/2005 60 MPH GOSPER NE CO-OP OBSERVER
COOP OBSERVER REPORTED WIND GUST ESTIMATED AT 60 MPH.
0.54 INCHES RAIN. WHEN SHE CHECKED RAIN GAGE SHE HEARD A
ROAR ABOVE AND RAN INTO HOUSE.
0532 PM HAIL 2 N HASTINGS 40.62N 98.39W
05/11/2005 3.00 INCH ADAMS NE NWS EMPLOYEE
0545 PM HAIL HASTINGS 40.59N 98.39W
05/11/2005 2.75 INCH ADAMS NE EMERGENCY MNGR
NUMEROUS VEHICLES REPORTED DAMAGED ON THE EAST SIDE OF
HASTINGS. WIDESPREAD STREET FLOODING REPORTED THROUGHOUT
HASTINGS.
0553 PM HAIL 1 N SUTTON 40.62N 97.86W
05/11/2005 1.00 INCH CLAY NE TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
0557 PM FUNNEL CLOUD 5 E HASTINGS 40.59N 98.29W
05/11/2005 ADAMS NE EMERGENCY MNGR
NEAR THE ARMY NATIONAL GUARD TRAINING FACILITIES.
0600 PM FLOOD HASTINGS 40.59N 98.39W
05/11/2005 ADAMS NE EMERGENCY MNGR
FLOODING ON ST. JOSEPH STREET NEAR MARY LANNING MEMORIAL
HOSPITAL. 12TH STREET NEAR THE MALL...STREET FLOODING
REPORTED. OAKRIDGE BY ADAMS CENTRAL HIGH SCHOOL...WATER
OVER ROAD.
&&
LEWISLocal storm report, May 11, 6:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
605 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 2 W HASTINGS 40.59N 98.43W
05/11/2005 4.91 INCH ADAMS NE AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED HEAVY RAIN ON THE WEST
SIDE OF HASTINGS.
&&
LEWISLocal storm report, May 11, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 W LEXINGTON 40.78N 99.76W
05/11/2005 1.00 INCH DAWSON NE LAW ENFORCEMENT
&&
LEWISLocal storm report, May 11, 6:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL COZAD 40.86N 99.99W
05/11/2005 0.25 INCH DAWSON NE TRAINED SPOTTER
ALSO REPORTING HEAVY RAIN
&&
LEWISLocal storm report, May 11, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 1 NW LEXINGTON 40.79N 99.76W
05/11/2005 1.75 INCH DAWSON NE LAW ENFORCEMENT
&&
LEWISThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:22 PM CDT | Severe Thunderstorm Warning | GID | Hall | 38 min |
| May 10, 7:23 PM CDT | Tornado Warning | GID | Kearney | 56 min |
| May 10, 7:28 PM CDT | Tornado Warning | GID | Hall | 47 min |
| May 10, 7:30 PM CDT | Tornado Warning | GID | Phelps | 23 min |
| May 10, 7:36 PM CDT | Tornado Warning | GID | Howard | 54 min |
| May 10, 7:41 PM CDT | Tornado Warning | GID | Buffalo | 49 min |
| May 10, 7:47 PM CDT | Tornado Warning | GID | Merrick | 58 min |
| May 10, 8:07 PM CDT | Tornado Warning | GID | Hall | 53 min |
| May 10, 8:18 PM CDT | Severe Thunderstorm Warning | GID | Adams | 48 min |
| May 10, 8:29 PM CDT | Severe Thunderstorm Warning | GID | Howard | 52 min |
| May 10, 8:37 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 53 min |
| May 10, 8:42 PM CDT | Tornado Warning | GID | Merrick | 63 min |
| May 10, 8:52 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 53 min |
| May 10, 8:52 PM CDT | Tornado Warning | GID | Hamilton | 53 min |
| May 10, 9:00 PM CDT | Severe Thunderstorm Warning | GID | Hall | 25 min |
| May 10, 9:09 PM CDT | Tornado Warning | GID | Polk | 66 min |
| May 10, 9:18 PM CDT | Severe Thunderstorm Warning | GID | Nance | 57 min |
| May 10, 9:24 PM CDT | Tornado Warning | GID | York | 66 min |
| May 10, 9:44 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick | 27 min |
| May 10, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Polk | 36 min |
| May 11, 3:11 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 49 min |
| May 11, 3:39 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 66 min |
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 58 min |
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 58 min |
| May 11, 3:52 PM CDT | Tornado Warning | GID | Adams, Webster | 38 min |
| May 11, 3:55 PM CDT | Tornado Warning | GID | Furnas, Harlan | 47 min |
| May 11, 4:01 PM CDT | Tornado Warning | GID | Kearney | 44 min |
| May 11, 4:26 PM CDT | Tornado Warning | GID | Adams | 64 min |
| May 11, 4:37 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 53 min |
| May 11, 4:41 PM CDT | Tornado Warning | GID | Buffalo, Kearney | 49 min |
| May 11, 4:45 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 33 min |
| May 11, 5:00 PM CDT | Severe Thunderstorm Warning | GID | Hall | 60 min |
| May 11, 5:23 PM CDT | Tornado Warning | GID | Adams, Clay | 42 min |
| May 11, 5:31 PM CDT | Tornado Warning | GID | Gosper | 46 min |
| May 11, 5:33 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 57 min |
| May 11, 5:37 PM CDT | Flash Flood Warning | GID | Adams, Hall | 4 hr |
| May 11, 5:44 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 61 min |
| May 11, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Hall | 66 min |
| May 11, 6:13 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 62 min |
| May 11, 6:26 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 64 min |
| May 11, 6:40 PM CDT | Severe Thunderstorm Warning | GID | Adams | 52 min |
| May 11, 6:44 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 61 min |
| May 11, 6:45 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 39 min |
Nearby
Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.